MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH CALIBRATORS; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH CALIBRATORS; IN-VITRO DIAGNOSTICS
Catalog Number 6802893
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros intact pth (ipth) results were obtained while processing a single patient sample and a single level of non-vitros biorad liquichek specialty immunoassay control fluid with vitros ipth lot 2000 on a vitros xt 7600 integrated system.The assignable cause of the event was sample testing using a suboptimal ipth calibration.The cause of the suboptimal calibration was not determined.The higher than expected biorad qc and patient results were both obtained from the same ipth lot 2000 calibration curve.A review of the calibration parameters concluded the calibration was suboptimal.In addition, the ipth qc results post calibration were unacceptable indicating the calibration was unacceptable.It is concluded that sample testing using the suboptimal ipth lot 2000 calibration caused the higher than expected results.The customer discontinued using vitros ipth lot 2000 and moved to an alternate ipth reagent lot 2020.The customer was satisfied with performance and no further investigation was performed.An instrument related performance issue did not likely contribute to the event as acceptable results were obtained using alternate vitros ipth reagent lot 2020 without performing any actions to the vitros xt 7600 integrated system.In addition, there was no indication of an instrument malfunction, further verifying that an unexpected instrument performance issue is not a likely contributor to the event.Improper sample storage and processing did not likely contribute to the event as the affected patient sample was stored per the vitros ipth instructions for use.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros intact pth (ipth) results were obtained while processing a single patient sample and a single level of non-vitros biorad liquichek specialty immunoassay control fluid with vitros ipth lot 2000 on a vitros xt 7600 integrated system.Biorad lot 65000, level 2 result of 282.6 pg/ml versus the expected result of 211.4 pg/ml patient sample a ipth result of 55.2 pg/ml versus the expected result of 41.0 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected vitros ipth results were obtained from a correlation sample as well as a biorad qc fluid and results were not reported outside of the laboratory.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH CALIBRATORS
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20422843
Report Number3007111389-2024-00195
Device Sequence Number7608163
Product Code CEW
UDI-Device Identifier10758750006250
UDI-Public(01)10758750006250(17)250303(11)240525(10)2000
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Catalogue Number6802893
Device Lot Number2000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown